Skip to content

Research at St Andrews

Embeddings into Thompson's group V and coCF groups

Research output: Contribution to journalArticle

DOI

Open Access permissions

Open

Author(s)

Collin Bleak, Francesco Matucci, Max Neunhöffer

School/Research organisations

Abstract

It is shown in Lehnert and Schweitzer (‘The co-word problem for the Higman–Thompson group is context-free’, Bull. London Math. Soc. 39 (2007) 235–241) that R. Thompson's group V is a co-context-free (coCF) group, thus implying that all of its finitely generated subgroups are also coCF groups. Also, Lehnert shows in his thesis that V embeds inside the coCF group QAut(T2,c), which is a group of particular bijections on the vertices of an infinite binary 2-edge-coloured tree, and he conjectures that QAut(T2,c) is a universal coCF group. We show that QAut(T2,c) embeds into V, and thus obtain a new form for Lehnert's conjecture. Following up on these ideas, we begin work to build a representation theory into R. Thompson's group V. In particular, we classify precisely which Baumslag–Solitar groups embed into V.
Close

Details

Original languageEnglish
Pages (from-to)583-597
Number of pages15
JournalJournal of the London Mathematical Society
Volume94
Issue number2
Early online date25 Jul 2016
DOIs
Publication statusPublished - Oct 2016

Discover related content
Find related publications, people, projects and more using interactive charts.

View graph of relations

Related by author

  1. Embedding right-angled Artin groups into Brin-Thompson groups

    Belk, J., Bleak, C. & Matucci, F., 23 Apr 2019, In : Mathematical Proceedings of the Cambridge Philosophical Society. First View, 5 p.

    Research output: Contribution to journalArticle

  2. Groups of fast homeomorphisms of the interval and the ping-pong argument

    Bleak, C., Brin, M. G., Kassabov, M., Tatch Moore, J. & Zaremsky, M. C. B., 31 Jan 2019, In : Journal of Combinatorial Algebra. 3, 1, p. 1-40

    Research output: Contribution to journalArticle

  3. Some isomorphism results for Thompson-like groups Vn(G) 

    Bleak, C., Donoven, C. & Jonusas, J., 8 Nov 2017, In : Israel Journal of Mathematics. 222, 1, p. 1-19 19 p.

    Research output: Contribution to journalArticle

  4. Some undecidability results for asynchronous transducers and the Brin-Thompson group 2V

    Belk, J. & Bleak, C., May 2017, In : Transactions of the American Mathematical Society. 369, 5, p. 3157-3172 16 p.

    Research output: Contribution to journalArticle

  5. The infinite simple group V of Richard J. Thompson: presentations by permutations

    Bleak, C. & Quick, M., 2017, In : Groups, Geometry, and Dynamics. 11, 4, p. 1401-1436 36 p.

    Research output: Contribution to journalArticle

Related by journal

  1. Generating subdirect products

    Mayr, P. & Ruskuc, N., 1 Oct 2019, In : Journal of the London Mathematical Society. 100, 2, p. 404-424

    Research output: Contribution to journalArticle

  2. Universal sequences for the order-automorphisms of the rationals

    Hyde, J., Jonusas, J., Mitchell, J. D. & Peresse, Y. H., Aug 2016, In : Journal of the London Mathematical Society. 94, 1, p. 21-37 17 p.

    Research output: Contribution to journalArticle

  3. Exact dimensionality and projections of random self-similar measures and sets

    Falconer, K. & Jin, X., Oct 2014, In : Journal of the London Mathematical Society. 90, 2, p. 388-412 25 p.

    Research output: Contribution to journalArticle

  4. Transience and thermodynamic formalism for infinitely branched interval maps

    Bruin, H. & Todd, M. J., 2012, In : Journal of the London Mathematical Society. 86, 1, p. 171-194

    Research output: Contribution to journalArticle

ID: 231626813

Top